Alert archive / Louisiana / Gale Warnings in 2009

Gale Warning 9, NWS New Orleans, LA

December 18, 2009

NWS New Orleans, LA issued this gale warning at Dec 18, 2009, 4:41 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2009, 4:41 AM CST (10:41 UTC)
Expired
Dec 18, 2009, 11:54 AM CST
In force
7 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WHUS74 KLIX 181041
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
441 AM CST FRI DEC 18 2009

...GALE WARNINGS HAVE BEEN POSTED FOR ALL COASTAL WATERS...

A STRONG SURFACE LOW OVER THE NORTH CENTRAL GULF WILL MOVE
THROUGH THE COASTAL WATERS THIS MORNING. WINDS AND SEAS WILL
INCREASE AS THE LOW EXITS THE REGION WITH A FEW GUSTS UP TO GALE
FORCE POSSIBLE TODAY.

GMZ530-181845-
/O.NEW.KLIX.GL.W.0009.091218T1041Z-091218T1500Z/
/O.EXT.KLIX.SC.Y.0064.000000T0000Z-091219T0000Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
441 AM CST FRI DEC 18 2009

...GALE WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ550-570-181845-
/O.NEW.KLIX.GL.W.0009.091218T1041Z-091218T1500Z/
/O.EXT.KLIX.SC.Y.0064.000000T0000Z-091219T1200Z/
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
441 AM CST FRI DEC 18 2009

...GALE WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST SATURDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ555-575-181845-
/O.NEW.KLIX.GL.W.0009.091218T1041Z-091218T1800Z/
/O.EXT.KLIX.SC.Y.0064.000000T0000Z-091219T1200Z/
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
441 AM CST FRI DEC 18 2009

...GALE WARNING IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 AM CST
SATURDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
463 
WHUS74 KLIX 181517
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 AM CST FRI DEC 18 2009

...GALE WARNING REMAINS IN EFFECT EAST OF THE MISSISSIPPI RIVER...

...SMALL CRAFT ADVISORIES ARE NOW IN EFFECT OVER THE TIDAL LAKES
AND GULF WATERS WEST OF THE MISSISSIPPI RIVER...

A STRONG SURFACE LOW OVER THE NORTH CENTRAL GULF WILL MOVE
THROUGH THE COASTAL WATERS THIS MORNING. WINDS AND SEAS WILL
REMAIN ELEVATED AS THE LOW EXITS THE REGION. 

GMZ530-182330-
/O.EXP.KLIX.GL.W.0009.000000T0000Z-091218T1500Z/
/O.CON.KLIX.SC.Y.0064.000000T0000Z-091219T0000Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
917 AM CST FRI DEC 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ550-570-182330-
/O.EXP.KLIX.GL.W.0009.000000T0000Z-091218T1500Z/
/O.CON.KLIX.SC.Y.0064.000000T0000Z-091219T1200Z/
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
917 AM CST FRI DEC 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ555-575-182330-
/O.CON.KLIX.GL.W.0009.000000T0000Z-091218T1800Z/
/O.EXT.KLIX.SC.Y.0064.000000T0000Z-091219T1200Z/
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
917 AM CST FRI DEC 18 2009

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST
SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
348 
WHUS74 KLIX 181754
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1154 AM CST FRI DEC 18 2009

...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL COASTAL WATERS OF
SOUTHEAST LOUISIANA AND MISSISSIPPI...

AS THE SURFACE LOW MOVES AWAY FROM THE AREA...A TIGHT PRESSURE
GRADIENT WILL CONTINUE TO RESULT IN STRONG WINDS AND ROUGH SEAS. 

GMZ555-575-190200-
/O.CAN.KLIX.GL.W.0009.000000T0000Z-091218T1800Z/
/O.CON.KLIX.SC.Y.0064.000000T0000Z-091219T1200Z/
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
1154 AM CST FRI DEC 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...
...GALE WARNING IS EXPIRED...

THE GALE WARNING HAS EXPIRED. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 6 AM CST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-190000-
/O.CON.KLIX.SC.Y.0064.000000T0000Z-091219T0000Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
1154 AM CST FRI DEC 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ550-570-190200-
/O.CON.KLIX.SC.Y.0064.000000T0000Z-091219T1200Z/
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
1154 AM CST FRI DEC 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

95/DM

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Dec 18, 4:05 AM CST, 36 minutes earlier.

Area forecast discussion, Dec 18, 4:05 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
405 AM CST FRI DEC 18 2009

...RAIN MOVING OUT OF THE AREA...

.SHORT TERM...SFC LOW DEEPENED THROUGH THE NIGHT AND BY 8Z WAS
LOCATED JUST OFF THE MOUTH OF THE MS. DRIER AIR WORKED IN FROM THE
SW AND THIS REALLY CUT BACK ON THE PRECIP OVER EXTREME SERN LA
OVERNIGHT BUT QUITE A BIT OF RAIN FALL DURING THE EARLY EVN HRS WITH
WIDESPREAD 1.5 TO 2.5 TOTALS ACROSS THE AREA. THE HEAVIEST RAIN
ACTUALLY OCCURRED ACROSS THE NWRN PORTIONS OF CWA WHERE RADAR
ESTIMATED 3-4 OF RAIN. AS FOR THE FLASH FLOOD WATCH I WILL JUST
HOLD ONTO IT UNTIL 6AM WHEN IT WILL EXPIRE.

TODAY...THINGS SHOULD QUICKLY DRY OUT AS RAIN PUSHES OFF TO THE
EAST. OUR SFC LOW AND DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE
NRN GULF AND WITH THAT THE RAIN. CLOUDS WILL ALSO START TO CLEAR
OUT. IN FACT BY THIS AFTN WE SHOULD BE MOSTLY SUNNY TO PARTLY
CLOUDY. THE LL THERMAL TROUGH WILL BE EAST OF THE CWA BY MIDDAY AND
THIS SHOULD KEEP MOST OF THE LOW CLOUDS OUT OF THE AREA AND WITH THE
SUBTROPICAL JET WELL INTO THE GULF WE SHOULDNT HAVE ANY HIGH CLOUDS
TO DEAL WITH AS WELL. COMBINE THAT ALONG WITH THE COLDER AIR STILL
OFF TO OUR NORTH HIGHS SHOULD BE A GOOD 5-10 DEGREES WARMER ACROSS
MOST OF THE AREA.

THIS WEEKEND WE FINALLY LOOK TO REMAIN DRY. A DISTURBANCE WILL DROP
THROUGH THE MID MS VALLEY FRI NIGHT AND PUT THE REGION IN NW FLOW
THROUGH THE WEEKEND. THIS WILL DRIVE A DRY COLD FRONT THROUGH THE
REGION SAT MORNING. LL TEMPS WILL DROP A GOOD 3-5 DEGREES FROM FRI
AFTN THROUGH MIDDAY SAT AND REMAIN MOSTLY STEADY THROUGH SUN. WE
WILL ALSO SEE SCT TO BKN COLD WXR CU SAT AND THIS WILL LEAD TO
COOLER TEMPS ONCE AGAIN. WITH H925 TEMPS RANGING FROM 0-2C THE
POSSIBILITY OF SOME CLOUDS LOOK FOR HIGHS AROUND 50-55 FOR THE AREA
ON SAT. IN ADDITION TO COOLER TEMPS WE WILL BE BREEZY WITH NW WINDS
GUSTING UP TO 20-25 MPH AT TIMES SO THIS COULD MAKE FOR SOMEWHAT OF A
BLUSTERY DAY. AS FOR SUN MORNING LOWS WILL BE COOLER WITH TEMPS
FLIRTING WITH LOWER 30S ACROSS THE NRN 3RD/HALF OF THE CWA. AS FOR
HIGHS EVEN THOUGH LL TEMPS WONT REALLY BEGIN TO MODERATE QUITE YET
WE SHOULD BE MOSTLY SUNNY AND WITH LIGHTER WINDS LOOKS FOR HIGHS SUN
TO BE A FEW DEGREES WARMER ACROSS THE NWRN HALF OF THE CWA. /CAB/

.LONG TERM...THE MEDIUM RANGE MDLS HAVE COME INTO A LITTLE BETTER
AGREEMENT. THE ECMWF AND GFS BOTH AGREE WITH THE MID LVL BECOMING
MORE ZONAL WITH OUR NEXT SYSTEM AFFECTING THE REGION AROUND MID TO
LATE NEXT WEEK. THERE ARE STILL SOME ISSUES IN STRENGTH AND TRACK
BUT IT LOOKS LIKE WE COULD SEE ANOTHER DECENT SHOT OF RAIN WED AND
WED NIGHT. ONCE AGAIN THE GFES AGREES A LITTLE MORE WITH THE GFS SO
I WILL STICK CLOSELY TO THE GFS AND MEX. ALSO WITH THE ECMWF COMING
MORE INTO LINE CONFIDENCE IS STARTING TO GROW IN THE EXTENDED FCST.

MON AND TUE...WE WILL START TO TRANSITION. THE MID LVLS WILL BECOME
MORE ZONAL AND AS THE SFC HIGHS STARTS TO PUSH EAST WE SHOULD SEE
TEMPS QUICKLY MODERATE. MON MORNING WILL STILL BE A PRETTY COOL ONE.
SKIES WILL BE CLEAR AND WITH THE SFC HIGH STILL RIGHT OVER THE
REGION CONDITIONS WILL BE RIPE FOR RAD COOLING. DEWPOINTS ARE
EXPECTED TO DROP INTO THE MID 20S ACROSS THE NORTH AND THE MID TO
UPPER 30S ALONG THE MS COAST BUT THANKS TO ALL OF THE RAIN THE
GROUND WILL STILL BE QUITE SATURATED SO THIS COULD BE THE ONE THORN
IN THE SIDE OF RAD COOLING POTENTIAL. THAT SAID IT STILL LOOKS LIKE
WE COULD SEE LOCATIONS ACROSS THE NORTHEAST DROPPING INTO THE UPPER
20S WHILE THE SOUTHSHORE AND COASTAL PARISHES WILL REMAIN ABV
FREEZING IN THE MID TO UPPER 30S. TEMPS WILL MODERATE THROUGH THE
DAY MON AND TUE. MOISTURE WILL ALSO START TO SLOWLY INCREASE AND BY
TUE NIGHT WITH CYCLOGENESIS OCCURRING ACROSS THE FRONT RANGE AND THE
SFC HIGH CENTERED OVER THE MID ATLANTIC STATES WE MAY ACTUALLY START
TO SEE SOME WEAK ISENTROPIC LIFT/WAA. THAT SAID THIS IS GOING TO SET
THE STAGE FOR WED AND MORE SO WED NIGHT AND INTO CHRISTMAS EVE.

THIS IS STILL A GOOD 5-6 DAYS OUT BUT THERE ARE INDICATIONS THAT WE
COULD SEE ANOTHER MODERATE TO HEAVY RAIN EVENT BUT WORSE WE COULD
SEE A PRETTY GOOD SVR WEATHER EPISODE. WITHOUT GETTING INTO TOO MUCH
OF THE DETAILS WE LOOK LIKE WE COULD HAVE NUMEROUS FEATURES COMING
TOGETHER. FOR THE FIRST TIME THIS SEASON WE MAY ACTUALLY HAVE SOME
INSTABILITY TO WORK WITH. THIS WILL COMBINE WITH A STRONG KINEMATIC
FIELD AND FAVORABLE SYNOPTIC PATTERN ALONG WITH STRONG FORCING. ALL
OF THIS POINTS TO ONE OF THOSE COOL SEASON SVR EVENTS. IN ADDITION
WE COULD SEE ANOTHER BATCH OF MODERATE TO HEAVY RAIN BUT HOPEFULLY
WITH 4-5 DAYS OF DRY WEATHER UNLESS THINGS CHANGE WE SHOULD NOT HAVE
TO DEAL WITH WIDESPREAD FLASH FLOODING. THE COLD FRONT SHOULD MOVE
THROUGH BY THU MORNING/MIDDAY AND WE SHOULD DRY OUT AGAIN BEHIND THE
FRONT. AS STRONG AS THE SYSTEM IS ADVERTISED BY THE GFS IT WOULDNT
SURPRISE ME TO SEE SOME VERY LIGHT WINTER PRECIP ON THE BACK END
CHRISTMAS EVE ESPECIALLY NORTH OF OUR CWA. AS FOR CHRISTMAS THE GUI
IS HOLDING ONTO SLIGHT CHANCE POPS AND I GENERALLY DONT DEVIATE BUT
LOOKIGN AT THIS PATTER WE SHOULD BE DRY. AS FOR TEMPS IT LOOKS LIKE
IT COULD FEEL LIKE CHRISTMAS WITH RATHER CHILLY CONDITIONS ACROSS
THE REGION /CAB/

&&

.AVIATION...
-RA TO MODERATE RA WILL END THIS MORNING FOR ALL SITES. SHOULD SEE
LOW CEILINGS AS WELL AS MOST OF THE CLOUD MASS MOVE OUT WITH A SHARP
CLEARING LINE MOVING THROUGH BY NOON AT BTR 1P AT MCB AND MSY AND
FINALLY BY 2 OR 3P FOR GPT. WINDS WILL BE THE ONLY PROBLEM AS IT
WILL BE A LITTLE GUSTY WITH THE LOW MOVING AWAY.

&&

.MARINE...
SFC LOW JUST MOVING OFF THE MISS DELTA. WITH THE LOW A LITTLE CLOSER
THAN FCASTED...WINDS HAVE MANAGED TO CREEP INTO THE UPPER ADVIDORY
AREA WITH GUSTS WELL INTO GALE FORCE. WILL BE WATCHING SHORT TERM
TRENDS TO SEE IF GUSTS ARE FREQUENT ENOUGH TO BRING ABOUT GALE
WARNINGS. IF GALES ARE ISSUED...IT WILL BE SHORT LIVED AND BY NOON
SHOULD BE WELL WITHIN ADVISORY RANGE. CLOUDS AND RAIN MOVE AWAY THIS
MORNING AND CONDITIONS WILL GRADUALLY IMPROVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  37  50  32 /  10   0   0   0
BTR  58  39  52  34 /   0  10   0   0
MSY  58  42  54  38 /   0  10  10   0
GPT  60  39  53  34 /  20  10  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND LOWER ST. BERNARD.

     FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
     THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
     UPPER TERREBONNE.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: TE
Hazardous weather outlook, Dec 17, 7:17 PM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 PM CST THU DEC 17 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-181200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
717 PM CST THU DEC 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

HEAVY RAIN AND FLASH FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR AREAS MAINLY ALONG
AND SOUTHEAST OF A LINE FROM NAPOLEONVILLE TO COVINGTON TO
ESCATAWPA. A SURFACE LOW IS EXPECTED TO MOVE EAST- NORTHEAST
ACROSS THE NORTHERN GULF WHILE A DISTURBANCE WORKS EAST ACROSS THE
SAME AREA. THIS WILL BRING RAIN...POSSIBLY MODERATE TO HEAVY AT
TIMES ACROSS THE REGION. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS AROUND 3 INCHES POSSIBLE
IN THE WATCH AREA. DUE TO RECENT HEAVY AND HISTORIC RAINFALL AND
SATURATED GROUND...IT WILL NOT TAKE AS MUCH RAIN AS NORMAL TO
CAUSE FLOODING PROBLEMS.

RIVER FLOODING...
MANY RIVERS ACROSS THE OUTLOOK AREA ARE NEAR OR ABOVE FLOOD
STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS.

MARINE HAZARDS...
STRONG WINDS ON THE BACK SIDE OF LAST NIGHTS COLD FRONT WILL
CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS ON TIDAL LAKES AND COASTAL
WATERS TONIGHT. THEREFORE...SMALL CRAFT ADVISORIES ARE IN EFFECT
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVER FLOODING...
MANY AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. SOME
LOCATIONS ARE FORECAST TO RISE TO MODERATE OR MAJOR FLOOD LEVELS.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER
FORECASTS FOR MORE DETAILS.

MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT ON TIDAL LAKES THROUGH
FRIDAY AFTERNOON AND COASTAL WATERS THROUGH SATURDAY MORNING. STRONG
WINDS AND HAZARDOUS WAVES AND SEAS WILL CAUSE HAVOC TO SMALL
CRAFT DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON
AND TONIGHT TO SUPPORT FLASH FLOOD OPERATIONS.
AFTERWARDS...ACTIVATION IS NOT ANTICIPATED THROUGH
THURSDAY...DECEMBER 24TH.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 4:27 AM CSTWind AdvisoryLIXSaint Bernard5 hr
Dec 18, 5:16 AM CSTRiver Flood WarningLIXEast Baton Rouge6 hr
Dec 18, 5:16 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston51 hr
Dec 18, 5:16 AM CSTRiver Flood WarningLIXEast Baton Rouge4 days
Dec 18, 5:26 AM CSTRiver Flood WarningLIXSaint Helena6 hr
Dec 18, 5:26 AM CSTRiver Flood WarningLIXLivingston3 days
Dec 18, 5:26 AM CSTRiver Flood WarningLIXSaint Helena15 hr
Dec 18, 5:34 AM CSTRiver Flood WarningLIXTangipahoa6 hr
Dec 18, 5:40 AM CSTRiver Flood WarningLIXSaint Tammany6 days
Dec 18, 6:47 AM CSTRiver Flood WarningLIXSaint Tammany49 hr
Dec 18, 6:56 AM CSTRiver Flood WarningLIXSaint Tammany14 hr
Dec 18, 6:56 AM CSTRiver Flood WarningLIXSaint Tammany47 hr
Dec 18, 5:35 AM CSTRiver Flood WarningLIXPike6 hr
Dec 18, 5:48 AM CSTRiver Flood WarningLIXPike, Walthall27 hr

Nearby

Gale Warnings in Louisiana, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.